Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 508, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2001, 3:55 PM CDT for Simpson County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 2001, 3:55 PM CDT (20:55 UTC)
- Expired
- Jul 2, 2001, 4:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Simpson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:00 PM CDT | Thunderstorm Wind | Pinola, MS | A few trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 022056 SVRJAN MSC127-022130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 355 PM CDT MON JUL 2 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SIMPSON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 430 PM CDT * AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS 7 MILES SOUTH OF MENDENHALL. THE CLUSTER WEAS NEARLY STATIONARY. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:20 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 2, 2:20 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 220 PM CDT MON JUL 2 2001 RAPID WARMING IN MID LEVELS HAS HELPED STABILIZE OUR AIRMASS SOMEWHAT ALONG THE HIGHWAY 82 CORRIDOR. HOWEVER...A NEW INFLUX OF DEEPER TROPICAL MOISTURE(PWATS 2-2.2")INTO SRN MS HAS INCREASED THE VOLUME OF WWD-MOVING SHOWERS ALONG AND S OF I-20. MEANWHILE...A CYCLONIC CIRCULATION IN THE WRN GULF WILL HEAD WWD INTO OLD MEXICO TONIGHT AS A VORT MAX BREAKS OFF NEAR THE LA COAST S OF KLFT. MODELS ALL TURN THIS VORT NWD TUESDAY INTO CENTRAL LA AND THEN INTO THE KHEZ VICINITY TUESDAY NIGHT. THE ASSOCIATED MID LEVEL SHEAR AXIS BECOMES ORIENTED ALONG THE NATCHEZ TRACE WITH MEAN RELATIVE HUMIDITIES IN THE 70-80% RANGE. FINALLY...THIS VORT MAX/TROUGH LIFTS SLOWLY NEWD TO NEAR KJAN ABOUT MIDDAY WEDNESDAY. FARTHER N...A SURFACE FRONTAL ZONE SHOULD STALL IN THE TN VALLEY TONIGHT BEFORE MOVING BACK NEWD TUESDAY UNDER A NARROW UPPER RIDGE AXIS FROM KS TO GA. FOR THIS EVENING...BEST MOISTURE/INSTABILITY WILL BE OVER SRN HALF OF MS AND PORTIONS OF NE LA. WILL HOLD HIGHEST CHANCE POPS TONIGHT FOR THE S BUT WILL ENLARGE THE COVERAGE AREA TO INCLUDE THE CENTRAL COUNTIES ON TUESDAY(RAISING THE S TO LIKELY). LIKELY POPS COULD BE IN ORDER FOR SRN/CENTRAL MS TUESDAY NIGHT AS GULF-ORIGINATED VORT MAX HEADS ACROSS THE CWFA FROM SW TO NE. HAVE SEEN THESE TYPE OF SYSTEMS DUMP HEAVY NOCTURNAL RAINS BEFORE BUT FOR NOW WILL GO FOR 50/50 POPS IN THESE AREAS TUESDAY NIGHT. THE 24-HOUR QPF FORECAST OF .5-1.0" BY NCEP ENDING WEDNESDAY MORNING LOOKS TO BE A LITTLE FAR E AND PREFER A NARROWER RIBBON ALONG THE NATCHEZ TRACE. AS FAR AS TEMPERATURES...MAV AND FWC REMAIN IN AGREEMENT AND LOOK GOOD THROUGH THE PERIOD WITH HIGHS NEAR 90 AND LOWS AROUND 70. IN THE EXTENDED...MINIMAL EVENING CONVECTION EXPECTED WEDNESDAY AS ANOTHER SURFACE E-W ORIENTED FRONT DIVES TOWARD THE GULF STATES. MRF/UKMET/NOGAPS BRING THE STRONGER FRONT THROUGH THE FORECAST AREA THURSDAY WITH A GOOD RISK OF LINEAR CONVECTION...FOLLOWED BY DRIER WEATHER THURSDAY NIGHT INTO SUNDAY. EXPECT THE USUAL DIURNAL SHOWER PATTERN SHOULD REDEVELOP ON MONDAY OR TUESDAY NEXT WEEK. WILL FOLLOW NCEP SOLUTION OF GENERALLY DRYING OUT AND HEATING UP WITH MAJOR SUMMER UPPER ANTICYCLONE DEVELOPING IN THE ARKLATEX REGION(595+DM AT 500MB) OVER THE WEEKEND. PRELIM NUMBERS... JAN 071/089 072/089 072 35542 MEI 070^/089 072/089 071 35542
In the hours before
Special weather statement, Jul 2, 1:28 PM CDT, 2 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 128 PM CDT MON JUL 02 2001 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI THROUGH THIS EVENING. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...STORMS MAY CONTAIN WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. A TROPICAL AIRMASS IS IN PLACE OVER THE GULF STATES. THIS VERY MOIST AIRMASS...COMBINED WITH DAYTIME HEATING...WILL ALLOW SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE EVENING HOURS. SHORTLY AFTER SU&NSET...STORMS SHOULD WEAKEN AND BEGIN TO DIMINISH IN COVERAGE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 31 min |
| Jul 2, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.